MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Device evaluated by mfr: the complaint device was received for product analysis.Pusher wire, introducer sheath and main coil were returned for this complaint.The main coil and pusher wire were not interlocked within introducer sheath, all parts returned separated.The pusher wire was inspected, and it was kinked.The main coil was found kinked and stretched.The introducer sheath was inspected, and no damages were found.No more damages were found.Microscopic inspection of the pusher wire was performed and revealed that the proximal end has a smooth surface.The interlocking arm was inspected, no anomalies were noticed.Microscopic inspection of the main coil was performed and revealed that the zap tip has a smooth surface.The interlocking arm was detached.Dimensional inspection of the pusher wire was performed and the measured dimensions were within specification.Dimensional inspection of the main coil was performed and the measured dimensions were within specification.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 13dec2021.It was reported that the coil became stuck inside the catheter middle part.A 22mmx60cm 2d interlock coil was selected for use.During the procedure, it was noted that the coil became stuck inside the catheter middle part.The coil was pulled out from the patient's body and the procedure was completed with another of the same device.There was no patient injury.However, device analysis revealed that the interlocking arm of the main coil was detached.
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1 - initial reporter facility name: (b)(6).Device evaluated by mfr: the complaint device was received for product analysis.Pusher wire, introducer sheath and main coil were returned for this complaint.The main coil and pusher wire were not interlocked within introducer sheath, all parts returned separated.The pusher wire was inspected, and it was kinked.The main coil was found kinked and stretched.The introducer sheath was inspected, and no damages were found.No more damages were found.Microscopic inspection of the pusher wire was performed and revealed that the proximal end has a smooth surface.The interlocking arm was inspected, no anomalies were noticed.Microscopic inspection of the main coil was performed and revealed that the zap tip has a smooth surface.The interlocking arm was detached.Dimensional inspection of the pusher wire was performed and the measured dimensions were within specification.Dimensional inspection of the main coil was performed and the measured dimensions were within specification.No other issues were identified during the product analysis.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13172797
Report Number2134265-2021-16200
Device Sequence Number17299228
Product Code KRD
UDI-Device Identifier08714729845324
UDI-Public08714729845324
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/13/2024
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0027833396
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/13/2021
Supplement Date Received by Manufacturer01/04/2022
Initial Report FDA Received Date01/05/2022
Supplement Report FDA Received Date01/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown